Alabama health officials say 10 health care facilities in Alabama received sterile injectable products from New England Compounding Center, but none of them were contaminated products in connection with the fungal meningitis outbreak that's been sweeping the country.
The Alabama facilities have been instructed by the Alabama Department of Health to stop using the product. Corey Kirkland said the other products from the New England Compounding center are being investigated.
" The good thing is we're following up on all the cases to make sure that if the other product that we did receive from the new England Compound may have been contaminated we can follow up to make sure that anyone affected by those can get the treatment they need," said Kirkland in an interview Friday morning.
In a press release from the Alabama
Department of Public Health it was stated that, Alabama
residents who have had an epidural steroid injection since May 21, 2012, and
have any of the following symptoms, should talk to their doctor as soon as
New or worsening headache
Sensitivity to light
New weakness or numbness in any part of your body
Increased pain, redness or swelling at your injection site
The Centers for Disease Control and Prevention reports there are 14 deaths related to the contaminated steroid, methylprednisolone acetate.